MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C124E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 03/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: etew2020c82e sn (b)(4), expiration date: 2015-07-15, udi # (b)(4).Film evaluation summary: the exact cause of the contra limb migration leading to distal type i endoleak cannot be conclusively determined from the five still images provided.Pre-implant anatomy information, films at implant, earlier post-implant films, and additional films that showed the limb migration and distal type i endoleak were not provided for review and comparison.The limb location at implant was unknown.The images provided showed that the contra limb had pulled out from the left common iliac artery and is currently sitting in the distal aneurysm sac.Contrast was feeding the distal aneurysm sac from a distal type i endoleak.The left common iliac artery appeared aneurysmal and contained moderate amount of thrombus.It is possible that the left common iliac artery may have dilated since implant due to disease progression, which may have contributed to the events.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an aortic aneurysm.It was reported that the patient presented emergently with abdominal pain.A ct revealed that the previously implanted endurant limb had retracted up into the aneurysm and there was no longer any seal in the left common iliac artery.The physician relined the entire left side of the graft into the left external iliac artery.The final angiogram showed that the endoleak had been sealed off and the event had resolved.The physician stated that the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6447753
Report Number2953200-2017-00493
Device Sequence Number16538367
Product Code MIH
UDI-Device Identifier00613994991645
UDI-Public00613994991645
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2015
Device Model NumberETLW1620C124E
Device Catalogue NumberETLW1620C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2017
Initial Date Received by Manufacturer 03/04/2017
Supplement Date Received by Manufacturer03/04/2017
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR